Linda H.

by Linda
(Helena, Mt., USA)

Hello,
I have been using progesterone cream (compounded) for 20 years.
Lately, I have been having heart palpitations and also gained some weight that I cannot seem to lose. I am borderline pre-diabetic, active, and watch my diet closely, and 74 years old.
I don't know if the progesterone cream is related to my issues and if I should continue it. I do 3 weeks of 100mg/day and one week off.

Would appreciate any insight you could provide.

Thank you,
Linda H.

Comments for Linda H.

Click here to add your own comments

Apr 03, 2021
Linda H
by: Joy

Hi Linda

As you have been using progesterone for a long time now, you know how it all works.  It could be that the compounded cream that you are using is not strong enough for you anymore. Try increasing the amount, find an amount that suits you.  Failing which, please consider using a good natural progesterone cream such as Natpro which is a 3% cream.

Heart palpitations indicates Estrogen Dominance, again you are not getting enough progesterone. Heart palpitations can be a scary thing and excess estrogen can cause them. Progesterone, if used correctly, can help these palpitations. Estrogen causes prolongation of the QT interval, which results in palpitations, arrhythmia, and Torsades de Pointes. Whereas progesterone shortens the QT interval, see here and here.

You don't have a monthly cycle so there is no need for you to take a break. Use the cream every day and see how you get on.  Use half the amount in the morning and the other half at night, never use progesterone once a day. Using morning and night prevents progesterone levels from spiking.

Also stress causes progesterone levels to drop, if stressed use more progesterone.  Please read the How to use Progesterone Cream page for more information.  

May 12, 2021
500mg for 12 years
by: Anonymous

I’ve been on 500mg for 12 years and it still doesn’t work for my weight gain and hot flashes even though I do everything suggested and I’m not even prediabetic I feel for you I’m at a loss

May 14, 2021
500mg for 12 years
by: Joy

Hi there

Weight gain when first using progesterone can cause slight weight gain, but as the body adjusts it will improve.  If not enough progesterone is being used, then that will definitely cause weight gain.  You are clearly using enough, but one question.  Are you using a cream or oral progesterone, if oral then that could be your problem as about 96% gets destroyed but the gut and liver.  If you are using a cream, then you need to look at other things that are causing the weight gain.  Are you taking estrogen or testosterone?  That could also be the cause, we do not believe that any women needs to take either.  Use the search bar to find out more about this

You say that you don't have a problem with Insulin Resistance which is great, what about your thyroid, have you been tested?  People tend to blame progesterone when in fact they have other lifestyle issues going on.

Also remember that progesterone is NOT the 'cure all' for everything, I wish it was.  Progesterone can do so much but it needs help.  It would be up to you to find out what is causing your weight issues.  There are many suggestions on the website again, use the search bar, you'll find it most helpful.

May 15, 2021
Weight gain and hot flashes
by: Anonymous

Hi there thank you and in answer to your question I do not use estrogen or testosterone nor any phytoestrogens. I used Natpro for many years until the company was having problems with stock about 6 years ago and now use another cream.

I’ve had a full panel thyroid test done twice and it’s fine and to be clear I’m not blaming progesterone I’m just at a loss because I don’t know what to do.

I also have bad bladder leakage not from coughing or laughing etc it’s a sudden urge leakage and also I do not call going from size 6 to 12 slight weight change ever since I stopped menstrating I blew up.

Just recently I upped my dose to 1000mg a day for 5 days it did nothing for hot flashes I don’t have heart palpitations sore breasts or anything related to Ed but I do have to say it makes me relaxed which is a blessing thank you and kind regards

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Share this page:
Find this page helpful? Please tell others. Here's how...

Would you prefer to share this page with others by linking to it?

  1. Click on the HTML link code below.
  2. Copy and paste it, adding a note of your own, into your blog, a Web page, forums, a blog comment, your Facebook account, or anywhere that someone would find this page valuable.

Search over 8,400 pages on this site...